# SDR 2011FA0000493

- Difficulty date: July 11, 2011
- Submitted: July 29, 2011
- Operation: General aviation
- Aircraft: N241CM
- Make and model: Cirrus SR22
- Aircraft serial: 0357
- Engine: Cont IO550*
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: 10382584
- Condition: Defective
- Location: Magneto
- Part time: 20 hours
- Component: Magneto
- Component part number: 10505661
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RT MAGNETO FAILED ON RUN UP, INSP OF THE MAGNETO REVEALED THAT THE TUNGSTEN CONTACT AREA ON THE FIXED SIDE OF THE POINTS HAD SEPARATED FROM THE BASE.  THIS LOOKS TO BE SPOT WELDED TO THE NON TUNGSTEN PORTION OF THE CONTACT.  WHEN THIS SEPARATED, IT WOULD NOT ALLOW THE POINTS TO MAKE CONTACT.  THE PROPER POINT GAP IS AROUND .017.  THE POINT CONTACT THAT SEPARATED IS .042, IT WAS FOUND FLOATING AROUND THE INSIDE OF THE MAGNETO.  THIS SET OF POINTS WAS INSTALLED DURING THE 500 HR ROUTINE MAGNETO MX AND HAD A TOTAL OF 20.5 HRS IN SERVICE.
